Log in
Pain Concern
23,779 members8,034 posts

Morphine

Hey guys been on morphine a while now and I have a feeling it’s stopped working because the pain is just as bad as it was before I took the morphine. Can it stop working and what did you guys do if it did? I am under investigation for my stomach pains!

28 Replies
oldestnewest

It is well known that all these strong drugs don't work for ever. They were developed short term use for cancer patients at end of life. With the success they gave in pain relief they were moved up for chronic pain. Now research shows that stronger and more often doesn't relieve pain..

Have you been referred to Pain Clinic or Pain Management course? Both excellent and you learn how to manage your pain with therapies, counseling etc.

x

4 likes
Reply

No I have been referred to all sorts of people but never pain management. I must be in hospital at least every few months with my stomach pain but they never refer me to pain clinic xx

3 likes
Reply

Ask your GP for referral

x

2 likes
Reply

A lot of pain clinics are moving away from morphine and towards using the mind differently.

4 likes
Reply

I’m on morphine patches for a good few years and it has helped so much, I was on low dose but now I’m up to 35mg it does change and speak to your gp. Maybe worth coming off it altogether because once you are in, you will never get out of sincity. I wish you well on your dialema.

1 like
Reply

Just phoned out of hours and they are going to get a nurse or paramedic to call me and see what they say. The pain I’m in is unbearable like I can still do stuff but it takes me twice and long and I have to sit down after about 10 minutes of being up xx

2 likes
Reply

Patches are ok but are really addictive. The problem I have is I was handed them and not told of this. As your body gets used to the patch they last shorter or do not get rid of the pain so you are forced to up the dose and side effects. I personally would like to be off them as a result. Yes ill be in more pain but I will be awake and do a bit more.

1 like
Reply

The patch lasts 7 day, 4 days, the patch carries on at the same strength until you replace it after so many days.

1 like
Reply

What other pain killers are you on? Have they investigated what’s going on in your stomach have you had scans and tests etc? X

1 like
Reply

I am on paracetamol as well. I have had a gastrocopy, internal ultrasound, a normal ultrasound and numerous blood tests

1 like
Reply

Are your taking oramorph or slow release morphine? Bit strange they’ve got you on just paracetamol and morphine, have you tried other combinations or painkillers?

I’ve struggled with stomach pain for over ten years and they’ve just said to me in cysts in my overies and they pop a lot and leave fluid , it took them over 6 years to finally realise what was wrong so hang on in there and definitely be asked to be referred to pain management to help you deal with the pain and find the right painkillers to help you x

1 like
Reply

I’m on oramorph and they did have me on omeprazole to help line my stomach but they made me really down so they took me off of them and I am on about 2 different anti sickness tablets to stop me from being sick most days. The GP had just put me on the Pill to see if that makes a difference but that’s more for lower abdomen. It’s all a pain to be honest. Being referred to out of hours at the moment and they hopefully should be able to direct me to the right place.

1 like
Reply

Where about a is the pain? It took three laparoscopies to find out my problem I imagine that will be the next thing for you or a CT scan. Yeah if they pain is that bad maybe they need to admit you x

1 like
Reply

Ask them to change you to cocodamol instead and those together should make a big difference x

Reply

It’s upper abdomen mainly. However I was a week late on my period this month and I have lower abdomen pain at the moment as well so the two mixed together is not great but the upper abdomen pain is more dominant than the lower abdomen. I get admitted to hospital every other month because of it xx

1 like
Reply

Have they tested you for IBS or wheat intolerance etc? X

1 like
Reply

I don’t have an issue with any foods xxx

Reply

Well I hope you get an answer soon x

Reply

So do I. Been like it for about 9 months now xxx

Reply

Morphine does gradually become less effective in time as your body becomes tolerant. There is no easy fix to this so you should talk to your gp and pain management. Do not just increase your dose.

1 like
Reply

A massive massive warning,after been on the patches and having been swapped onto oxycodone over the last 8 years I decided enough was enough and decided to come off all my pain relief as they no longer worked as my body had built up a resistance.

The withdrawals were severe hell and 18 months on I still crave these horrible drugs.

So just a word of warning I would try and steer clear of long term opiates.

Reply

I managed to withdraw myself from all opiates over a 3 month period with the help of CBD oil. Withdrawal was unpleasant but nothing like when I withdrew from Fentanyl whilst moving to Oxycodone.

You are right MrWoots. These drugs are not for long term use though they do work initially. I have retreived the person I was before opiates. And suffer less pain not more.

Dee

1 like
Reply

I used clonidine for opiate withdrawals.

Reply

Guys think we went on a bit of a tangent here. I was just asking if any of you had experienced morphine no longer working not whether you have had withdrawal symptoms from it. My doctors haven’t taken me off it yet.

1 like
Reply

Opiates do get addictive I was an addict once and started on low but habit spiralled out of control for years,heroin addiction.

Reply

Hi Shughesy98 - I was on morphine a long time - both MST50mg twice a day, and oramorph for breakthrough pain but the tablets weren't really working. I ended up in hospital with a stroke. The staff on the stroke ward said that morphine never fully leaves the body - after each dose a small amount remains in the body and accumulates. So, I came off it by reducing it slowly and didn't have any withdrawal symptoms. However I have experienced withdrawal some time ago and it was horrible - my whole body was trembling, I was claustrophobic, headaches etc. I then got referred to a pain management centre in London, at Thomas hospital. First I had to attend a 2-week training course to learn about other ways of managing pain, which was excellent. They also taught me the best way to use Morphine and other opiates. The X was led by a psychologist, physiotherapist I then had a neuro-stimulator inserted into my spinal column, which helped me to reduce my tablets. I'm no longer on morphine although I'm on a selection of other medication. Anyway, at least I'm off the morphine! Good luck with it all x

1 like
Reply

Morphine gave me terrible tummy pain, fyi.

1 like
Reply

It normally helps mine. Just it isn’t at the moment and I don’t know why. It’s not making it worse it’s just not helping at all

1 like
Reply

You may also like...